Alert archive / Missouri / River Flood Warnings in 2015

River Flood Warning 97, NWS St. Louis, MO

July 2, 2015Cole County, Missouri

NWS St. Louis, MO issued this river flood warning at Jul 2, 2015, 4:41 AM CDT for Cole County, Missouri. It took effect at Jul 2, 2015, 7:38 AM CDT. It was in force for 52 hr.

The area

The outline as issued.

The facts

Issued
Jul 2, 2015, 4:41 AM CDT (09:41 UTC)
In effect from
Jul 2, 2015, 7:38 AM CDT
Expired
Jul 4, 2015, 12:00 PM CDT
In force
52 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Cole County, MO

The radar

The St Louis radar (KLSX), 149 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Osage River near St. Thomas (STTM7). The gauge peaked at 23.95 ft at Jul 3, 2015, 6:00 AM CDT.

actionminormoderate1520253007/0207/0307/0407/05
Action stage
16 ft
Minor stage
23 ft
Moderate stage
30 ft
Major stage
35 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06926510, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

398 
WGUS43 KLSX 020941
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
441 AM CDT THU JUL 2 2015

...The National Weather Service in St. Louis has issued a flood 
warning for the following rivers in Missouri... 

       Osage River near
       
             St. Thomas

.This Flood Warning is a result of 1 to 4 inches of rainfall...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will monitor this developing situation
and issue follow up statements as conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.

&&

MOC051-030941-
/O.NEW.KLSX.FL.W.0097.150702T1238Z-150704T1700Z/
/STTM7.1.ER.150702T1238Z.150702T1800Z.150703T1700Z.NO/
441 AM CDT THU JUL 2 2015

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the Osage River near St. Thomas
* from this morning to Saturday afternoon.
* At 3:45 AM Thursday the stage was 21.1 feet.
* Flood stage is 23.0 feet.
* Minor flooding is forecast.
* Forecast: The river is forecast to rise above flood stage by this
  morning and crest near 25.5 feet this afternoon. The river will fall
  below flood stage early on Friday afternoon.
* Impact:  At 20.5 feet...At least two farm houses become cut off by 
  the rising water near the mouth of Profits Creek.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     07/03  07/04  07/05  07/06  07/07

Osage River
  St. Thomas      23.0   21.13      22.7   23.5   19.2   17.8   16.7


&&


LAT...LON 3823 9262 3815 9262 3829 9213 3855 9194
      3854 9207                       



$$
4 follow-up statements
717 
WGUS83 KLSX 021528
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1028 AM CDT THU JUL 2 2015

...The flood warning continues for the following river in Missouri...


  Osage River near St. Thomas 


.This Flood Warning is a result of releases from Bagnell dam due to
recent heavy rainfall...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will monitor this situation and issue
follow up statements as conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.

&&

MOC051-031528-
/O.EXT.KLSX.FL.W.0097.000000T0000Z-150704T2031Z/
/STTM7.1.ER.150702T1627Z.150703T0600Z.150703T2031Z.NO/
1028 AM CDT THU JUL 2 2015

The Flood Warning continues for
  the Osage River near St. Thomas
* until Friday evening.
* At 9:45 AM Thursday the stage was 22.2 feet.
* Flood stage is 23.0 feet.
* Minor flooding is forecast.
* Forecast: The river is forecast to crest near 25.4 feet tonight and fall
  below flood stage Friday afternoon.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     07/03  07/04  07/05  07/06  07/07

Osage River
  St. Thomas      23.0   22.23      24.9   18.7   17.7   16.6   13.9

&&

LAT...LON 3823 9262 3815 9262 3829 9213 3855 9194 3854 9207
276 
WGUS83 KLSX 031512
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1012 AM CDT FRI JUL 3 2015

...The flood warning continues for the following river in 
Missouri...

 
  Osage River near 
  
      St. Thomas  
  

.This Flood Warning is a result of releases from Bagnell Dam Reservoir...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts 
change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.

&&

MOC051-041512-
/O.EXT.KLSX.FL.W.0097.000000T0000Z-150705T0515Z/
/STTM7.1.ER.000000T0000Z.150703T1100Z.150704T0515Z.NO/
1012 AM CDT FRI JUL 3 2015

The Flood Warning continues for
  The Osage River near St. Thomas
* Until late tonight.
* At 9:45 AM Friday the stage was 23.8 feet.
* Flood stage is 23.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast:  The river is currently cresting near 23.8 feet and is forecast
  to fall back below flood stage late tonight.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     07/04  07/05  07/06  07/07  07/08

Osage River
  St. Thomas      23.0   23.79      22.0   19.1   17.7   17.4   17.3


&&


LAT...LON 3823 9262 3815 9262 3829 9213 3855 9194
      3854 9207                       



$$
627 
WGUS83 KLSX 040224
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
924 PM CDT FRI JUL 3 2015

...A Flood Warning continues for the following river in Missouri...
 
  
                     Osage River near
                      ...St. Thomas 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will monitor this situation and issue follow
up statements as conditions or forecasts change.

Safety message:  Never drive any vehicle through flooded areas.
The water may be too deep to allow for safe passage.

This product, along with additional weather and stream information, 
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.

&&

MOC051-050224-
/O.EXT.KLSX.FL.W.0097.000000T0000Z-150705T0645Z/
/STTM7.1.ER.000000T0000Z.150703T1715Z.150704T0645Z.NO/
924 PM CDT FRI JUL 3 2015

The Flood Warning continues for
  the Osage River near St. Thomas.
* At 8:45 PM Friday the stage was 23.4 feet.
* Flood stage is 23.0 feet.
* Minor flooding is occurring.
* Forecast:  The river will fall below flood stage after midnight tomorrow.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     07/04  07/05  07/06  07/07  07/08

Osage River
  St. Thomas      23.0   23.39      22.3   19.1   17.7   17.4   17.3


&&


LAT...LON 3823 9262 3815 9262 3829 9213 3855 9194
      3854 9207                       



$$
039 
WGUS83 KLSX 041150
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
650 AM CDT SAT JUL 4 2015

...The flood warning is cancelled for the following river in 
Missouri...
 
 
  Osage River near 
  
      St. Thomas 
  

.This will be the final statement for this flooding event...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts 
change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.

&&

MOC051-041220-
/O.CAN.KLSX.FL.W.0097.000000T0000Z-150705T0645Z/
/STTM7.1.ER.150704T0645Z.000000T0000Z.150704T0645Z.NO/
650 AM CDT SAT JUL 4 2015

The Flood Warning is cancelled for
  The Osage River near St. Thomas.
* At 5:45 AM Saturday the stage was 22.5 feet.
* Flood stage is 23.0 feet.
* The river fell below flood stage at 1:45 AM Saturday.
* Forecast:  The river is forecast to continue to fall to near 19.1 feet
  Monday morning.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     07/05  07/06  07/07  07/08  07/09

Osage River
  St. Thomas      23.0   22.48      22.3   19.1   17.7   17.4   17.3


&&


LAT...LON 3823 9262 3815 9262 3829 9213 3855 9194
      3854 9207                       



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jul 2, 12:05 AM CDT, 4 hours 36 minutes earlier.

Area forecast discussion, Jul 2, 12:05 AM CDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1205 AM CDT THU JUL 2 2015

.SHORT TERM:  (THROUGH LATE TONIGHT)
ISSUED AT 249 PM CDT WED JUL 1 2015

ACTIVITY THIS AFTERNOON IS DIMINISHING, SO MOST PLACES TO JUST SEE
WIDELY SCATTERED ACTIVITY THROUGH THE EARLY EVENING HOURS. THEN
NEXT ROUND OF ACTIVITY TO FIREUP, MAINLY OVER WEST CENTRAL MO NEAR
SURFACE LOW THEN TRACK EAST AND SOUTH ALONG THE FRONTAL BOUNDARY.
EXACT TRACK OF COMPLEX OF STORMS HARD TO PIN DOWN, BUT STILL FEEL
THAT BEST CHANCES OF STORMS WITH HEAVY RAIN WILL BE OVER CENTRAL
AND SOUTHEAST MO. COULD SEE ONE TO TWO INCHES OF RAINFALL IN THIS
AREA OVERNIGHT TONIGHT AS PW VALUES REMAIN AROUND TWO INCHES, SO
VERY EFFICIENT RAIN MAKERS EXPECTED AND KEPT FLASH FLOOD WATCH
GOING TIL 12Z THURSDAY. OTHERWISE, LOWS TO BE A BIT BELOW NORMAL
IN THE LOW 60S TO AROUND 70.

BYRD

.LONG TERM:  (THURSDAY THROUGH NEXT WEDNESDAY)
ISSUED AT 249 PM CDT WED JUL 1 2015

ON THURSDAY, FRONTAL BOUNDARY TO PUSH SOUTH OF FORECAST AREA AND
REMAIN STALLED JUST SOUTH OF FORECAST AREA THROUGH THE HOLIDAY
WEEKEND. WILL SEE SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS
WITH BEST CHANCES OVER SOUTHEAST MO AND SOUTHERN IL, PARTICULARLY
DURING THE AFTERNOON AND EVENING HOURS. HIGH TEMPERATURES THROUGH
THE WEEKEND WILL BE A BIT BELOW NORMAL IN THE MID 70S TO MID 80S
WITH OVERNIGHT LOWS IN THE 60S.

THEN BEGINNING SUNDAY NIGHT, NEXT WEATHER SYSTEM TO APPROACH AREA
FROM THE NORTHWEST. SO WILL SEE OFF AND ON CHANCES MONDAY THROUGH
WEDNESDAY NEXT WEEK. TEMPERATURES TO REMAIN A BIT BELOW NORMAL
THROUGH THE REST OF THE FORECAST PERIOD.

BYRD

&&

.AVIATION:  (FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 1200 AM CDT THU JUL 2 2015

MOST ACTIVE WX NOW EXPECTED TO BE IN SOUTHERN MO AND FAR SOUTHERN
IL OVERNIGHT AHEAD OF A COLD FRONT THAT IS SLOWLY MOVING SOUTH
THRU THE AREA. SCATTERED SHOWERS WITH AN ISOLATED TSRA POSSIBLE
NEAR AND NORTH OF INTERSTATE 70 OVERNIGHT AND INTO THURSDAY
MORNING AS AN AREA OF LOWER CIGS IS ANTICIPATED TO DEVELOP AND
IMPACT COU AND THE STL METRO SITES THRU MUCH OF THURSDAY. GRADUAL
IMPROVEMENT TO VFR BY LATE THURSDAY AFTERNOON AND INTO THE NIGHT.
OTHERWISE...LIGHT NE SFC WINDS WILL GRADUALLY BACK N DURING THE
VALID PERIOD.

TES

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR BOONE MO-
     CALLAWAY MO-COLE MO-CRAWFORD MO-FRANKLIN MO-GASCONADE MO-
     IRON MO-JEFFERSON MO-MADISON MO-MONITEAU MO-MONTGOMERY MO-
     OSAGE MO-REYNOLDS MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-
     WARREN MO-WASHINGTON MO.

IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jul 2, 4:36 AM CDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
436 AM CDT THU JUL 2 2015

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-030945-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
436 AM CDT THU JUL 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. A FEW OF THE
STORMS OVER SOUTHERN MISSOURI AND SOUTHERN ILLINOIS COULD BE
STRONG TO SEVERE AND CAPABLE OF PRODUCING DAMAGING WINDS...LARGE
HAIL...AND HEAVY RAINFALL.

POINTS ALONG THE ILLINOIS RIVER WILL CONTINUE TO BE IN MAJOR
FLOOD THROUGH AT LEAST THE 4TH OF JULY WEEKEND. MAJOR FLOODING
WILL CONTINUE ALONG THE MISSISSIPPI RIVER AT GRAFTON THROUGH
TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE CHANCE OF THUNDERSTORMS WILL CONTINUE THURSDAY THROUGH
TUESDAY.

POINTS ALONG THE ILLINOIS RIVER WILL CONTINUE TO BE IN MAJOR
FLOOD THROUGH AT LEAST THE 4TH OF JULY WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY OR TONIGHT ACROSS SOUTHERN
MISSOURI AND SOUTHERN ILLINOIS.

KANOFSKY

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 7:35 PM CDTAreal Flood AdvisoryLSXSaint Charles, Saint Louis, City of Saint Louis4 hr
Jul 1, 7:38 PM CDTSevere Thunderstorm WarningLSXSaint Louis, City of Saint Louis37 min
Jul 1, 7:43 PM CDTTornado WarningLSXBoone, Callaway32 min
Jul 1, 7:55 PM CDTFlash Flood WarningLSXBoone4 hr
Jul 1, 8:25 PM CDTSevere Thunderstorm WarningLSXBoone, Callaway, Cole, Moniteau, Osage50 min
Jul 1, 8:47 PM CDTTornado WarningLSXCole, Moniteau28 min
Jul 1, 8:55 PM CDTFlash Flood WarningLSXCallaway, Cole, Moniteau, Osage4 hr
Jul 1, 9:13 PM CDTSevere Thunderstorm WarningLSXCole, Moniteau, Osage47 min
Jul 1, 9:18 PM CDTSevere Thunderstorm WarningLSXJefferson42 min
Jul 1, 9:46 PM CDTSevere Thunderstorm WarningLSXJefferson, Sainte Genevieve, Saint Francois44 min
Jul 1, 10:13 PM CDTFlash Flood WarningLSXJefferson5 hr
Jul 1, 10:14 PM CDTRiver Flood WarningLSXCrawford, Washington4 days
Jul 1, 10:34 PM CDTFlash Flood WarningLSXFranklin, Gasconade, Jefferson, Osage6 hr
Jul 1, 11:15 PM CDTSevere Thunderstorm WarningLSXCrawford18 min
Jul 1, 11:23 PM CDTFlash Flood WarningLSXCrawford, Sainte Genevieve, Saint Francois, Washington6 hr
Jul 1, 11:58 PM CDTAreal Flood WarningLSXBoone9 hr
Jul 2, 12:58 AM CDTAreal Flood WarningLSXCallaway, Cole, Moniteau, Osage9 hr
Jul 2, 2:47 AM CDTFlash Flood WarningLSXIron, Madison, Reynolds6 hr
Jul 2, 3:20 AM CDTAreal Flood WarningLSXFranklin, Gasconade, Jefferson, Osage9 hr
Jul 2, 5:29 AM CDTAreal Flood WarningLSXCrawford, Sainte Genevieve, Saint Francois, Washington9 hr
Jul 2, 6:29 AM CDTRiver Flood WarningLSXJefferson46 hr
Jul 2, 8:59 AM CDTAreal Flood WarningLSXBoone12 hr
Jul 2, 10:01 AM CDTAreal Flood WarningLSXCole, Moniteau, Osage12 hr
Jul 2, 12:06 PM CDTAreal Flood WarningLSXJefferson24 hr
Jul 2, 12:10 PM CDTAreal Flood WarningLSXFranklin6 hr
Jul 2, 12:12 PM CDTAreal Flood WarningLSXOsage24 hr
Jul 2, 4:50 PM CDTRiver Flood WarningLSXBoone, Callaway, Cole, Moniteau47 hr

Nearby

River Flood Warnings in Missouri, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.